JournalsjemsVol. 23, No. 1pp. 219–235

Rigidity of cones with bounded Ricci curvature

  • Matthias Erbar

    Universität Bielefeld, Germany
  • Karl-Theodor Sturm

    Universität Bonn, Germany
Rigidity of cones with bounded Ricci curvature cover
Download PDF

This article is published open access under our Subscribe to Open model.

Abstract

We show that the only metric measure space with the structure of an NN-cone and with two-sided synthetic Ricci bounds is the Euclidean space RN+1\mathbb R^{N+1} for NN integer. This is based on a novel notion of Ricci curvature upper bounds for metric measure spaces given in terms of the short time asymptotic of the heat kernel in the L2L^2-transport distance. Moreover, we establish rigidity results of independent interest which characterize the NN-dimensional standard sphere SN\mathbb S^N as the unique minimizer of

XXcosd(x,y)m(dy)m(dx)\int_X\int_X \cos d (x,y)\, m(\mathrm d y)\,m(\mathrm d x)

among all metric measure spaces with dimension bounded above by NN and Ricci curvature bounded below by N1N-1.

Cite this article

Matthias Erbar, Karl-Theodor Sturm, Rigidity of cones with bounded Ricci curvature. J. Eur. Math. Soc. 23 (2021), no. 1, pp. 219–235

DOI 10.4171/JEMS/1010